Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 9, NWS Brownsville, TX

January 25, 2017

NWS Brownsville, TX issued this small craft advisory at Jan 25, 2017, 2:37 PM CST. It took effect at Jan 25, 2017, 7:00 PM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2017, 2:37 PM CST (20:37 UTC)
In effect from
Jan 25, 2017, 7:00 PM CST
Expired
Jan 26, 2017, 6:00 PM CST
In force
23 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

101 
WHUS74 KBRO 252037
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
ISSUED BY NATIONAL WEATHER SERVICE LAKE CHARLES LA
237 PM CST WED JAN 25 2017

...MODERATE TO STRONG OFFSHORE FLOW EXPECTED TO DEVELOP WITH
PASSAGE OF COLD FRONT...

.MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT BEHIND A 
COLD FRONT WHICH WILL ALSO RESULT IN ELEVATED SEAS THROUGH 
TOMORROW MORNING ACROSS THE NEARSHORE AND OFFSHORE COASTAL WATERS.

GMZ150-155-170-175-260445-
/O.NEW.KBRO.SC.Y.0009.170126T0100Z-170126T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
237 PM CST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
CST THURSDAY. 

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS. GUSTS TO 30 
KNOTS.

* WAVES/SEAS: 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
184 
WHUS74 KBRO 260453 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1053 PM CST WED JAN 25 2017

...MODERATE TO STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE
GULF WATERS TONIGHT...

.MODERATE TO STRONG NORTH TO NORTHEASTERLY FLOW WILL CONTINUE 
TONIGHT BEHIND A COLD FRONT WHICH WILL ALSO RESULT IN ELEVATED 
SEAS THROUGH TOMORROW MORNING ACROSS THE NEARSHORE AND OFFSHORE 
COASTAL WATERS.

GMZ150-155-170-175-261500-
/O.CON.KBRO.SC.Y.0009.000000T0000Z-170126T1500Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1053 PM CST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS. GUSTS TO 30 
  KNOTS.

* WAVES/SEAS: 5 TO 7 FEET OUT 20 NAUTICAL MILES. 6 TO 9 FEET OUT
  20 TO 60 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BIRCHFIELD
066 
WHUS74 KBRO 261014 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
414 AM CST THU JAN 26 2017

...ADVERSE MARINE CONDITIONS TO PERSIST A LITTLE LONGER...

.STRONG WINDS AND ROUGH SEAS ARE EXPECTED TO LAST A LITTLE LONGER
ALONG THE LOWER TEXAS COAST TODAY...AND THE SMALL CRAFT ADVISORY
FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60
NAUTICAL MILES OFFSHORE IS NOW IN EFFECT UNTIL EARLY THIS EVENING.

GMZ150-155-170-175-261900-
/O.EXT.KBRO.SC.Y.0009.000000T0000Z-170127T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
414 AM CST THU JAN 26 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: NORTHEAST AT 14 TO 24 KNOTS.

* SEAS: 5 TO 8 FEET OUT 20 NAUTICAL MILES...AND 6 TO 9 FEET OUT 20
  TO 60 NAUTICAL MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TOMASELLI
149 
WHUS74 KBRO 261830
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1230 PM CST THU JAN 26 2017

...ADVERSE MARINE CONDITIONS TO PERSIST A LITTLE LONGER...

.STRONG WINDS AND ROUGH SEAS ARE EXPECTED TO LAST THROUGH LATE
THIS AFTERNOON ALONG THE LOWER TEXAS COAST...AND THE SMALL CRAFT 
ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0
TO 60 NAUTICAL MILES OFFSHORE REMAINS IN EFFECT UNTIL EARLY THIS 
EVENING.

GMZ150-155-170-175-270000-
/O.CON.KBRO.SC.Y.0009.000000T0000Z-170127T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1230 PM CST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: NORTHEAST AT 14 TO 24 KNOTS.

* SEAS: 5 TO 8 FEET OUT 20 NAUTICAL MILES...AND 6 TO 9 FEET OUT 
  20 TO 60 NAUTICAL MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 11:49 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Jan 25, 11:49 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
Issued by National Weather Service Lake Charles LA
1149 AM CST Wed Jan 25 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
SFC OBS suggest CDFNT has recently pushed off the coast. with just
a few areas of MVFR CIGS still evident on satellite imagery.
Expect that all sites will become VFR over the next hour or two as
the lagging drier air pushes into the TAF sites. Winds are also
expected to increase and become gusty from the north before
subsiding by early evening. VFR to prevail through the overnight
hours with light N to NW winds and high cirrus.

13

&&

.PREV DISCUSSION... /issued Issued by National Weather Service Lake Charles LA/

DISCUSSION...
A cool front had moved through most of the county warning
area with the leading edge just west of Port Isabel and
Brownsville. Lower clouds lingered in and around the frontal
boundary with winds shifting to northwest behind the front and
southwest to west winds ahead of the front.

Expect winds to begin to pick up and become gusty this morning
into the afternoon. Have updated grids and therefore cloud cover
for the Zone Forecast. Updated products around the cloud cover as
well. Otherwise...forecast looks good...no other changes except
to remove the fog wording even though there may still be some
light fog lingering out there as well for just a brief time as
winds are expected to increase ASAP. 06

PREV DISCUSSION... /issued 547 AM CST Wed Jan 25 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Early morning low clouds will clear out as a front
and drier air move through the area during the day. Moderate and
gusty north winds will develop this afternoon behind the front. A
few high clouds will be present over the next 24 hours, but TAFs
will otherwise be VFR, except for possible brief MVFR this
morning.

PREV DISCUSSION... /issued 354 AM CST Wed Jan 25 2017/

SHORT TERM:(Today through Thursday): A dry cold front is just
north of the region and is moving steadily south toward the CWFA,
and will be knocking on the door of the northern counties by dawn.
Expect winds to shift to northwest to north through the day,
remaining mdt. High temperatures this afternoon will be in the 70s
and 80s and RH values will decrease as drier air arrives,
lowering into the teens and 20s for a few hours this afternoon
west of the I-69E corridor. Tonight will be clear with light north
winds and low temperatures in the 40s and 50s as high pressure
settles over the region. Conditions will be sunny, dry and
slightly cooler on Thursday with high temps mainly in the 70s.
Winds will shift to light northeast as high press remains in
control and shifts east.

LONG TERM (Thursday Night through Tuesday): Model trends remain
consistent through Sunday then some differences begin to show up
through the first half of next week. Forecast confidence is above
average into the weekend then lowers below average as we move
into next week. The cooler and wetter trend is still on tap, at
least for the first part of the weekend, with an elongated upper
trough dropping south across the Conus and eventually splitting
with energy in the west pinching off into upper low and settling
over NW Mexico. Friday night into Saturday moisture quickly
deepens as isentropic lift (overrunning) strengthens. Cool surface
ridge to build over South Texas Saturday producing a rather damp
and cool to cold day compare to the warmth that our region has
been experiencing. Temperatures could fall through the afternoon
depending on how persistent the precipitation becomes with
Maximums possibly having a tough time reaching 60. Sufficient high
pressure builds south and the upper low retreats a bit more west
with the isentropic lift weakening with rain chances dropping off
significant Sunday after and Monday. Model uncertainty creeping
into the forecast with GFS becoming more progressive with the
upper low opening it up and moving east over the region Tuesday.
ECMWF maintains a deeper low and tracks it very slowly to the east
not crossing Deep South Texas until Thursday night. Do not see
any upstream kicker to push the low eastward so will be trend more
with the ECMWF which is the most consistent of the models at this
time. This results in a chance of rain and a cooler regime of
temperatures Tuesday and Wednesday.

MARINE (Today through Thursday): Fresh south winds will weaken
with the approach of a front this morning. Winds will shift to
northwest and north across the marine zones from mid morning to
mid afternoon. Will go with exercise caution conditions for the
first period since there will be residual swell (four to six feet)
while winds build later today. Winds will become fresh from the
north by this evening, and low end small craft advisory conditions
will be possible. Winds will veer to northwest and then east
tonight and Thursday as high pressure settles over the region.
Winds and seas will slowly decrease Thursday, with advisory
conditions on the Gulf relaxing to exercise caution.

Thursday night through Sunday...High pressure will be building
south into Texas while a surface trough develops along the coast
late Friday into Saturday. Unsettled weather is expected as
northeast winds increase pushing seas well above SCA levels
Saturday. As the surface trough weakens and Surface high pressure
builds south winds and seas to slowly lower. Rain chances increase
Saturday with colder temperatures.

FIRE WEATHER...Relative humidity values will decrease through this
afternoon, with 20 ft wind values light to moderate but close enough
to 15 mph to justify an RFD (Fire Danger Statement). Fuels are
considered cured.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jan 25, 4:48 AM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
448 AM CST WED JAN 25 2017

TXZ248>257-261100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
448 AM CST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

THERE IS AN ELEVATED THREAT OF ERRATIC FIRE BEHAVIOR TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS THURSDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-261100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
448 AM CST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ON THE GULF TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE EARLY THURSDAY
AND AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 6:09 PM CSTSmall Craft AdvisoryBRO6 hr

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.